Duke Mathematical Journal

Arithmetic groups and the length spectrum of Riemann surfaces

Paul Schmutz

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 84, Number 1 (1996), 199-215.

Dates
First available: 19 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077243633

Mathematical Reviews number (MathSciNet)
MR1394753

Zentralblatt MATH identifier
0867.30030

Digital Object Identifier
doi:10.1215/S0012-7094-96-08407-0

Subjects
Primary: 11F72: Spectral theory; Selberg trace formula
Secondary: 30F99: None of the above, but in this section 58F17 58G25

Citation

Schmutz, Paul. Arithmetic groups and the length spectrum of Riemann surfaces. Duke Mathematical Journal 84 (1996), no. 1, 199--215. doi:10.1215/S0012-7094-96-08407-0. http://projecteuclid.org/euclid.dmj/1077243633.


Export citation

References

  • [1] A. Borel and Harish-Chandra, Arithmetic subgroups of algebraic groups, Ann. of Math. (2) 75 (1962), 485–535.
  • [2] P. Buser, Geometry and spectra of compact Riemann surfaces, Progress in Mathematics, vol. 106, Birkhäuser Boston Inc., Boston, MA, 1992.
  • [3]1 H. Huber, Zur analytischen Theorie hyperbolischen Raumformen und Bewegungsgruppen, Math. Ann. 138 (1959), 1–26.
  • [3]2 H. Huber, Zur analytischen Theorie hyperbolischer Raumformen und Bewegungsgruppen. II, Math. Ann. 142 (1960/1961), 385–398.
  • [4] S. Katok, Fuchsian groups, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1992.
  • [5] W. Luo and P. Sarnak, Number variance for arithmetic hyperbolic surfaces, Comm. Math. Phys. 161 (1994), no. 2, 419–432.
  • [6] W. Magnus, Noneuclidean tesselations and their groups, Pure and Applied Mathematics, vol. 61, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974.
  • [7] W. Müller, Spectral geometry and scattering theory for certain complete surfaces of finite volume, Invent. Math. 109 (1992), no. 2, 265–305.
  • [8] A. M. Rockett and P. Szüsz, Continued fractions, World Scientific Publishing Co. Inc., River Edge, NJ, 1992.
  • [9] P. Schmutz, Congruence subgroups and maximal Riemann surfaces, J. Geom. Anal. 4 (1994), no. 2, 207–218.
  • [10] P. Schmutz, Riemann surfaces with shortest geodesic of maximal length, Geom. Funct. Anal. 3 (1993), no. 6, 564–631.
  • [11] K. Takeuchi, Arithmetic triangle groups, J. Math. Soc. Japan 29 (1977), no. 1, 91–106.
  • [12] K. Takeuchi, A characterization of arithmetic Fuchsian groups, J. Math. Soc. Japan 27 (1975), no. 4, 600–612.
  • [13] M. F. Vignéras, Arithmétique des algèbres de quaternions, Lecture Notes in Math., vol. 800, Springer-Verlag, Berlin, 1980.
  • [14] D. B. Zagier, Zetafunktionen und quadratische Körper, Springer-Verlag, Berlin, 1981.